Alert archive / Utah / Wind Advisories in 2009
Wind Advisory 12, NWS Salt Lake City, UT
NWS Salt Lake City, UT issued this wind advisory at Apr 25, 2009, 2:58 AM MDT. It took effect at Apr 25, 2009, 12:00 PM MDT. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Apr 25, 2009, 2:58 AM MDT (08:58 UTC)
- In effect from
- Apr 25, 2009, 12:00 PM MDT
- Expired
- Apr 25, 2009, 7:59 PM MDT
- In force
- 8 hr
- Issued by
- NWS Salt Lake City, UT
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS75 KSLC 250858 NPWSLC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SALT LAKE CITY UT 258 AM MDT SAT APR 25 2009 ...WINDY ACROSS SOUTHERN UTAH THIS AFTERNOON... .SOUTHWEST WINDS WILL INCREASE AHEAD OF A PASSING COLD FRONT THIS AFTERNOON. UTZ020-021-251700- /O.NEW.KSLC.WI.Y.0012.090425T1800Z-090426T0000Z/ SOUTH CENTRAL UTAH-GLEN CANYON RECREATION AREA/LAKE POWELL- 258 AM MDT SAT APR 25 2009 ...WIND ADVISORY IN EFFECT FROM NOON TODAY TO 6 PM MDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM NOON TODAY TO 6 PM MDT THIS EVENING. THIS ADVISORY IS FOR SOUTH CENTRAL UTAH INCLUDING THE GLEN CANYON RECREATION AREA AND LAKE POWELL. SOUTHWEST WINDS WILL INCREASE AHEAD OF A COLD FRONT DURING THE EARLY AFTERNOON HOURS...WITH GUSTS AS HIGH AS 55 MPH. THE FRONT WILL CROSS FROM WEST TO EAST DURING THE MID AFTERNOON HOURS...SHIFTING THE WINDS TO THE WEST AND REMAINING GUSTY FOR SEVERAL MORE HOURS. THE WINDS ARE EXPECTED TO DIMINISH DURING THE EARLY EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WIND GUSTS GREATER THAN 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ ROGOWSKI FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
3 follow-up statements
000 WWUS75 KSLC 251700 NPWSLC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SALT LAKE CITY UT 1100 AM MDT SAT APR 25 2009 ...WINDY ACROSS SOUTHERN UTAH THIS AFTERNOON... .SOUTHERLY WINDS WILL INCREASE ACROSS FAR SOUTHERN UTAH THIS AFTERNOON AHEAD OF THE COLD FRONT MOVING SLOWLY SOUTH THROUGH THE AREA. UTZ020-021-260000- /O.CON.KSLC.WI.Y.0012.090425T1800Z-090426T0000Z/ SOUTH CENTRAL UTAH-GLEN CANYON RECREATION AREA/LAKE POWELL- 1100 AM MDT SAT APR 25 2009 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM MDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM MDT THIS EVENING. THIS ADVISORY IS FOR SOUTH CENTRAL UTAH AND THE GLEN CANYON LAKE POWELL RECREATION AREA. STRONG SOUTHERLY WINDS WILL EXIST AHEAD OF A COLD FRONT THIS AFTERNOON. SUSTAINED WINDS OF 25 TO 35 MPH...WITH GUSTS APPROACHING 55 MPH BY MID-AFTERNOON ARE EXPECTED. WINDS WILL SHIFT TO THE WEST AS THE COLD FRONT PASSES...AND WILL REMAIN STRONG AND GUSTY THROUGH THE BALANCE OF THE AFTERNOON HOURS. WINDS ARE EXPECTED TO DIMINISH BEGINNING EARLY THIS EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WIND GUSTS GREATER THAN 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
000 WWUS75 KSLC 252155 NPWSLC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SALT LAKE CITY UT 355 PM MDT SAT APR 25 2009 UTZ020-021-260300- /O.EXT.KSLC.WI.Y.0012.000000T0000Z-090426T0300Z/ SOUTH CENTRAL UTAH-GLEN CANYON RECREATION AREA/LAKE POWELL- 355 PM MDT SAT APR 25 2009 ...WIND ADVISORY NOW IN EFFECT UNTIL 9 PM MDT THIS EVENING... THE WIND ADVISORY IS NOW IN EFFECT UNTIL 9 PM MDT THIS EVENING. THIS ADVISORY IS FOR SOUTH CENTRAL UTAH AND THE GLEN CANYON LAKE POWELL RECREATION AREA. STRONG SOUTHERLY WINDS WILL SHIFT TO THE WEST AND REMAIN STRONG AS A COLD FRONT EXITS THE STATE LATE THIS AFTERNOON. SUSTAINED WINDS OF 25 TO 35 MPH...WITH GUSTS APPROACHING 55 MPH WILL DIMINISH RAPIDLY THIS EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WIND GUSTS GREATER THAN 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
000 WWUS75 KSLC 260159 NPWSLC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SALT LAKE CITY UT 759 PM MDT SAT APR 25 2009 UTZ020-021-260300- /O.CAN.KSLC.WI.Y.0012.000000T0000Z-090426T0300Z/ SOUTH CENTRAL UTAH-GLEN CANYON RECREATION AREA/LAKE POWELL- 759 PM MDT SAT APR 25 2009 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS CANCELLED THE WIND ADVISORY FOR PORTIONS OF SOUTHEASTERN UTAH. WIND SPEEDS HAVE DROPPED BELOW ADVISORY CRITERIA AND WILL CONTINUE TO DIMINISH THROUGH THE EVENING. $$ FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Salt Lake City, UT wrote its last area forecast discussion before this wind advisory went out at Apr 25, 2:57 AM MDT, 1 minute earlier.
Area forecast discussion, Apr 25, 2:57 AM MDT, 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
257 AM MDT SAT APR 25 2009
.SYNOPSIS...A FRONTAL ZONE ACROSS CENTRAL UTAH TODAY WILL CONTINUE
TO BE ACTIVE AS AN UPPER TROUGH CURRENTLY OVER CALIFORNIA MOVES
TOWARDS THE GREAT BASIN. THE FRONT CROSSES THE REMAINDER OF THE
STATE THIS AFTERNOON. A REINFORCING SYSTEM WILL BRING COLDER
READINGS TO THE STATE SUNDAY AS IT ARRIVES FROM BRITISH COLUMBIA.
&&
.DISCUSSION...WATER VAPOR LOOP SHOWS AN UPPER LOW MOVING EAST INTO
THE GREAT BASIN...WITH AN ENERGETIC SHORT WAVE DIGGING SOUTHEAST
ALONG THE BRITISH COLUMBIA COAST. RIDGING WAS IN PLACE OVER THE GULF
OF ALASKA. ACARS 400-250MB WIND OBSERVATIONS REVEAL A SOUTHWESTERLY
100-130KT JET FROM CENTRAL CALIFORNIA THROUGH THE UPPER MIDWEST. 00Z
700MB ANALYSIS SHOWS A SOUTHWEST TO NORTHEAST BAROCLINIC ZONE IS
BISECTING UTAH. WARM ADVECTION WAS OCCURRING LOCALLY WITH +1C AT
KSLC ON A SOUTHWEST WIND.
00Z KSLC RAOB INDICATES 5 TO 10C OF COOLING BELOW 600MB AND 3 TO 5C
OF COOLING ALOFT DURING THE PAST 24 HOURS. SATURATION IN THE MID
LEVELS CONTINUES TO MOISTEN THE LOWER LEVELS. THE PRECIPITABLE WATER
VALUE HAS RISEN ABOVE A HALF INCH.
EARLIER THIS MORNING ISSUED A WINTER WEATHER ADVISORY FOR
UTZ007>009. STEADY PRECIPITATION HAS DEVELOPED ON THE COLD SIDE OF
THE 700MB BOUNDARY AS THE UPPER LOW CONTINUES TO APPROACH FROM THE
WEST. EXPECT THIS PRECIPITATION AXIS TO SLOWLY PIVOT NORTHWARD WITH
CONTINUED LOW LEVEL WARM ADVECTION...THOUGH THE MODELS SEEM A BIT
AGGRESSIVE WITH THEIR DEPICTION. NORTHWEST FLOW DEVELOPS ONCE THE
MID LEVEL TROUGH BEGINS TO PUSH THROUGH...TURNING PRECIPITATION MORE
SHOWERY AND LOWERING SNOW LEVELS FROM ABOUT 8000FT EARLY THIS
MORNING TO 6500FT DURING THE EVENING BEFORE THE PRECIPITATION TAPERS
OFF.
MORNING SNOW WILL AFFECT SOUTHWEST WYOMING WITH INCREASING WARM
ADVECTION...THOUGH FEEL SURFACE TEMPERATURES WILL LIMIT IMPACT ON
ROADWAYS. WILL CONTINUE TO ADDRESS REDUCED VISIBILITIES THROUGH
SHORT TERM FORECASTS.
ACROSS THE CENTRAL AND SOUTHERN PORTION OF THE STATE...SHOWERS
DEVELOP MIDDAY AND AFTERNOON WITH THE ARRIVAL OF THE TROUGH ALOFT.
SOUTHWEST WINDS INCREASE AHEAD OF THE COLD FRONT ACROSS SOUTHERN
UTAH THIS AFTERNOON. ISSUED A WIND ADVISORY AS 00Z NAM BUFKIT
SOUNDING NEAR KPGA INDICATES COMBINATION OF DIURNAL AND DYNAMIC
MIXING ASSOCIATED WITH THE FRONTAL PASSAGE WILL LEAD TO CRITERIA
WIND GUSTS.
AS THE FRONTAL BOUNDARY REACHES EAST CENTRAL UTAH THIS
AFTERNOON...DIURNAL TIMING AND TIGHTENING FRONTAL ZONE INDICATE THE
POSSIBILITY OF THUNDERSTORMS. LOCALLY ENHANCED WINDS MAY OCCUR WITH
THE STRONGEST CONVECTION.
THE NAM AND MORE SO THE GFS HAVE COME IN STRONGER WITH REGARD TO THE
BRITISH COLUMBIA DISTURBANCE FORECAST TO IMPACT THE REGION
SUNDAY...IN LINE WITH THE EUROPEAN. IMPRESSIVE VERTICAL VELOCITY
COUPLET ASSOCIATED WITH THIS POTENT SYSTEM AS EVIDENT BASED ON ITS
WATER VAPOR AND IR SATELLITE DEPICTION. HAVE TRENDED TOWARD LOWER
SNOW LEVELS AND INCREASED POPS ACCORDINGLY. CURRENT THOUGHT IS WITH
-7 TO -9C TEMPERATURES AT 700MB...SNOW MAY BE OBSERVED TO THE VALLEY
FLOOR...THOUGH BRIEF ACCUMULATIONS SHOULD BE LIMITED TO THE HIGHEST
BENCHES ON GRASSY SURFACES DUE TO THE WARM GROUND AND HIGH SUN
ANGLE. CONVECTIVE ENHANCEMENT MAY OCCUR WITH 500MB TEMPERATURES
BETWEEN -25C AND -30C DURING SUNDAY AFTERNOON.
THE GFS AND EUROPEAN CONTINUE TO INDICATE A TROUGH DEVELOPING EARLY
NEXT WEEK IN THE PACIFIC NORTHWEST...THOUGH NOW SUGGEST THIS
FEATURES SHEARS EASTWARD DURING THE LATER HALF OF THE WEEK. THE
EUROPEAN DOES SO FURTHER NORTH THAN THE GFS...PRESENTING A WARMER
AND DRIER SOLUTION. TRENDED THIS WAY WITH RESPECT TO SNOW LEVELS
AND POPS.
&&
.AVIATION...CIGS AT KSLC ARE EXPECTED TO REMAIN BELOW 6000FT AGL
THROUGH THIS MORNING BEFORE GRADUALLY LIFTING. THAT SAID...CIGS WILL
ONLY OCCASIONALLY LOWER TO MVFR IN HEAVIER SHOWERS THROUGH 17Z. HAVE
JUST AMD THE 06Z TAF TO ADJUST FOR PREVAILING SOUTH WINDS THROUGH
MID MORNING...BUT A 30 PERCENT CHANCE EXISTS THAT WINDS WILL BECOME
LIGHT NORTHWESTERLY AGAIN BETWEEN NOW AND 16Z...BEFORE PREVAILING
FROM THE NORTHWEST FOR THE REMAINDER OF THE DAY THEREAFTER.
&&
.SLC WATCHES/WARNINGS/ADVISORIES...
UT...WINTER WEATHER ADVISORY UNTIL 10 PM SATURDAY FOR UTZ007-UTZ008-
UTZ009.
WIND ADVISORY FROM NOON SATURDAY TO 6 PM SATURDAY FOR UTZ020-
UTZ021.
WY...NONE.
&&
PUBLIC...ROGOWSKI
AVIATION...MERRILL
FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)Hazardous weather outlook, Apr 24, 4:11 AM MDT, 22 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SALT LAKE CITY UT 411 AM MDT FRI APR 24 2009 UTZ001>016-019>021-517-518-WYZ021-251200- CACHE VALLEY/UTAH PORTION-NORTHERN WASATCH FRONT- SALT LAKE AND TOOELE VALLEYS-SOUTHERN WASATCH FRONT- GREAT SALT LAKE DESERT AND MOUNTAINS-WASATCH MOUNTAIN VALLEYS- WASATCH MOUNTAINS I-80 NORTH-WASATCH MOUNTAINS SOUTH OF I-80- WESTERN UINTA MOUNTAINS-WASATCH PLATEAU/BOOK CLIFFS- WESTERN UINTA BASIN-CASTLE COUNTRY-SAN RAFAEL SWELL- SANPETE/SEVIER VALLEYS-WEST CENTRAL UTAH-SOUTHWEST UTAH- UTAHS DIXIE AND ZION NATIONAL PARK-SOUTH CENTRAL UTAH- GLEN CANYON RECREATION AREA/LAKE POWELL-CENTRAL MOUNTAINS- SOUTHERN MOUNTAINS-SOUTHWEST WYOMING- 411 AM MDT FRI APR 24 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN TWO THIRDS OF UTAH AND SOUTHWEST WYOMING. .DAY ONE...TODAY AND TONIGHT SOUTHWESTERLY WIND GUSTS OF 50 TO 60 MPH WILL AFFECT WIND SENSITIVE OPERATIONS ACROSS MUCH OF SOUTHERN UTAH MID MORNING THROUGH THIS EVENING. A SPRING STORM SYSTEM WILL AFFECT UTAH THROUGH MUCH OF THE WEEKEND. ACCUMULATING MOUNTAIN SNOW IS EXPECTED DURING THIS PERIOD ACROSS THE NORTHERN AND CENTRAL PORTION OF UTAH...WITH SNOW LEVELS GENERALLY AROUND 8000 FEET TODAY FALLING TO 7000 FEET LATE TONIGHT. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH FRIDAY ACCUMULATING SNOW SHOWERS ARE EXPECTED TO END LATE SATURDAY IN THE NORTHERN AND CENTRAL MOUNTAINS...WITH SNOW LEVELS NEAR 7000 FEET. GUSTY SOUTHWESTERLY WINDS ARE FORECAST TO REDEVELOP ONCE AGAIN DURING THE MID WEEK AHEAD OF THE NEXT STORM SYSTEM. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. ROGOWSKI FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
The office that day
Everything else NWS Salt Lake City, UT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 25, 1:29 AM MDT | Winter Weather Advisory | SLC | 19 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.